African Diaspora Journal of Mathematics
- Afr. Diaspora J. Math. (N.S.)
- Volume 18, Number 1 (2015), 98-121.
On Jacobi Fields Along Eigenmappings of the Tension Field for Mappings into a Symmetric Riemannian Manifold
We prove that the mean value (for some measure $\mu =\chi dx$ with $\chi \geq 0,dx=$ Riemannian measure) of the squared norm of the gradient of the unitary direction of a Jacobi field along an eigenmapping $v$ (associated to an eigenvalue $\lambda \geq 0$) of the tension field, for mappings from a compact Riemannian manifold $(M,g)$ into a symmetric Riemannian manifold $(N,h)$ of positive sectional curvature, is smaller than $c\lambda $, where $c>0$ depends only on the diameter and upper and lower curvature bounds of $(N,h)$. For negative $\lambda $, we prove that there is no nonvanishing Jacobi field along the eigenmappings, under the same assumptions on $(M,g)$ and $(N,h)$.
Afr. Diaspora J. Math. (N.S.), Volume 18, Number 1 (2015), 98-121.
First available in Project Euclid: 2 November 2015
Permanent link to this document
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Kourouma, Moussa. On Jacobi Fields Along Eigenmappings of the Tension Field for Mappings into a Symmetric Riemannian Manifold. Afr. Diaspora J. Math. (N.S.) 18 (2015), no. 1, 98--121. https://projecteuclid.org/euclid.adjm/1446472409